MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. SEROSAFUSE IMPLANTABLE FASTENER KIT.; ENDOSCOPIC SUTURE/PLICATION SYSTEM

MERIT MEDICAL SYSTEMS INC. SEROSAFUSE IMPLANTABLE FASTENER KIT.; ENDOSCOPIC SUTURE/PLICATION SYSTEM
Catalog Number R2007
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fever (1858); Pain (1994)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned at a later date, the investigation will be reopened.
 
Event or Problem Description
The account alleges that a patient underwent a concomitant hiatal hernia/endoscopic fundoplication [ctif] procedure on (b)(6) 2024.The patient presented back to the hospital 5 days post-procedure with abdominal pain and fever and was treated for an "abscess" the account states that the abscess was successfully drained.The patient was admitted for observation and was discharged with no additional patient consequences to report.The patient tolerated the procedure well.There was a concern from the surgeon who treated the abscess that a serosafuse fastener may have gotten "caught up" with the mesh used to repair the hiatal hernia causing the abscess.The actual device was discarded at the account and will not be returned for merit medical evaluation.

Brand Name
SEROSAFUSE IMPLANTABLE FASTENER KIT.
Common Device Name
ENDOSCOPIC SUTURE/PLICATION SYSTEM
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit pkwy
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit pkwy
south jordan UT 84095
Manufacturer Contact
bryson heaton rn
1600 merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key20197229
Report Number1721504-2024-00065
Device Sequence Number15145932
Product Code ODE
UDI-Device Identifier00810275014011
UDI-Public00810275014011
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K172811
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberR2007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown